On[alpha]-Symmetric Multivariate Characteristic Functions
Ann-dimensional random vector is said to have an[alpha]-symmetric distribution,[alpha]>0, if its characteristic function is of the form[phi]((u1[alpha]+...+un[alpha])1/[alpha]). We study the classes[Phi]n([alpha]) of all admissible functions[phi]:Â [0,Â [infinity])-->. It is known that members of[Phi]n(2) and[Phi]n(1) are scale mixtures of certain primitives[Omega]nand[omega]n, respectively, and we show that[omega]nis obtained from[Omega]2n-1byn-1 successive integrations. Consequently, curious relations between 1- and 2- (or spherically) symmetric distributions arise. An analogue of Askey's criterion gives a partial solution to a question of D. St. P. Richards: If[phi](0)=1,[phi]is continuous, limt-->[infinity]Â [phi](t)=0, and[phi](2n-2)(t) is convex, then[phi][set membership, variant][Phi]n(1). The paper closes with various criteria for the unimodality of an[alpha]-symmetric distribution.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 64 (1998)
Issue (Month): 2 (February)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description|
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Cambanis, Stamatis & Huang, Steel & Simons, Gordon, 1981. "On the theory of elliptically contoured distributions," Journal of Multivariate Analysis, Elsevier, vol. 11(3), pages 368-385, September.
- Richards, Donald St. P., 1986. "Positive definite symmetric functions on finite dimensional spaces. I. Applications of the Radon transform," Journal of Multivariate Analysis, Elsevier, vol. 19(2), pages 280-298, August.
- Berk, Robert & Hwang, Jiunn T., 1989. "Optimality of the least squares estimator," Journal of Multivariate Analysis, Elsevier, vol. 30(2), pages 245-254, August.
When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:64:y:1998:i:2:p:131-147. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If references are entirely missing, you can add them using this form.